Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 181, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2016, 7:01 PM CDT for Custer County, Nebraska. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2016, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 5, 2016, 7:14 PM CDT
- In force
- 13 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The Grand Island radar (KUEX), 114 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 2408 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
794
WUUS53 KLBF 060001
SVRLBF
NEC041-060030-
/O.NEW.KLBF.SV.W.0181.160706T0001Z-160706T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT TUE JUL 5 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 730 PM CDT
* AT 701 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LITCHFIELD... OR 28 MILES SOUTHEAST OF BROKEN BOW...MOVING EAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GAVIN SIDING AND BLOCK HILL BASIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4105 9932 4116 9936 4129 9920 4105 9921
TIME...MOT...LOC 0001Z 264DEG 24KT 4114 9923
HAIL...1.00IN
WIND...60MPH
$$
JACOBS2 follow-up statements
619
WWUS53 KLBF 060007
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM CDT TUE JUL 5 2016
NEC041-060030-
/O.CON.KLBF.SV.W.0181.000000T0000Z-160706T0030Z/
CUSTER NE-
707 PM CDT TUE JUL 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN CUSTER COUNTY...
AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
LITCHFIELD...OR 29 MILES SOUTHEAST OF BROKEN BOW...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLOCK HILL BASIN.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 306 AND 307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4105 9929 4116 9929 4122 9920 4105 9921
TIME...MOT...LOC 0007Z 264DEG 24KT 4114 9919
HAIL...1.00IN
WIND...60MPH
$$
JACOBS/MOLDAN637
WWUS53 KLBF 060014
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT TUE JUL 5 2016
NEC041-060023-
/O.CAN.KLBF.SV.W.0181.000000T0000Z-160706T0030Z/
CUSTER NE-
714 PM CDT TUE JUL 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
CENTRAL NEBRASKA.
LAT...LON 4105 9929 4116 9929 4122 9920 4105 9921
TIME...MOT...LOC 0012Z 264DEG 24KT 4114 9913
$$
JACOBS/MOLDANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:38 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 5, 6:38 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service North Platte NE 638 PM CDT TUE JUL 5 2016 .SYNOPSIS... Issued at 301 PM CDT Tue Jul 5 2016 Isolated to scattered showers with a few embedded thunderstorms have been ongoing most of the day across the area. This has kept temps cooler than originally expected due to the clouds, however in a few locations where the sun was able to shine for a few hours temps soared into the mid 90s (like OGA which last ob reported 96). A surface low was analyzed across S Dakota with a warm front into Iowa and a cold front trailing into Wyoming. Little change from yesterday with the upper levels as generally zonal flow across the high plains. && .SHORT TERM...(This evening through Wednesday) Issued at 301 PM CDT Tue Jul 5 2016 A couple of weak boundaries across the CWA late this afternoon will be focus for some isolated/scattered thunderstorms. CAPE is good however marginal shear. Storms will move quickly to the northeast. More of a focus will be the an upper level disturbance as it drifts across the area. The wave has already started to fire convection across se Wyoming and ne Colorado. Meanwhile overnight the cold front will drift across the area and stall to the south. Models are expecting more sun in the wake of this evenings storms with highs in the upper 80s to mid 90s, warmest across sw zones. At this time this looks good however was expected more sun today which gives me less than normal confidence. Still going to see moisture across the area and another reinforcing cold front will approach the area. In addition should see another upper level disturbance. Tomorrow the shear is a little stronger and continue to see good afternoon instability. Good model consensus about storms firing early across western S Dakota and pushing to the southeast with the cold front. The question is the southwestward extent of the development and the timing. High pops across n central and will monitor for western Nebraska. .LONG TERM...(Wednesday night through Tuesday) Issued at 301 PM CDT Tue Jul 5 2016 Jet lies along the US canadian border with mainly zonal flow across the lower 48. Stationary boundary will lie across western Nebraska on Wednesday with convection continuing into the evening mainly over northern Nebraska as upper trough moves onto the northern plains. Showers ending over north central zones Oneill vicinity as we get on backside of upper trough. Highs Thursday and Friday in the 80s as cooler air filters in behind the upper low. Heat returns Saturday and Sunday as ridge builds in from the west. Precipitation confined further west as it develops along the front range of the Rockies and then moves east into more stable air and diminishing. Stronger upper system moving into Idaho through the weekend with increasing chances of precipitation through western Nebraska through the beginning of the work week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 638 PM CDT Tue Jul 5 2016 Thunderstorms...some of which may be strong or severe are the primary concern going in the aviation forecast. The latest convective allowing models indicate continued development of storms across west central Nebraska. The latest guidance suggests storms through KLBF between 01-03z. Variable wind gusts in excess of 45kts are expected. At KVTN the convective threat is less certain...so at this point will only carry VCTS and update if needed. Otherwise additional storms are progged to impact much of west central Nebraska once again late in the forecast period. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Masek SHORT TERM...Masek LONG TERM...Power AVIATION...Jacobs
Hazardous weather outlook, Jul 5, 3:16 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT TUE JUL 5 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-062030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 316 PM CDT TUE JUL 5 2016 /216 PM MDT TUE JUL 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. MOSTLY ISOLATED STORM COVERAGE IS EXPECTED. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR EASTERN PORTION OF THE OUTLOOK AREA...ALONG AND EAST OF A NORTH PLATTE TO ONEILL LINE. ELSEWHERE A MARGINAL RISK OF SEVERE WEATHER EXISTS. LARGE HAIL AND WIND DAMAGE ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE RISK OF SEVERE WEATHER INCREASES WEDNESDAY AND MORE ORGANIZED STORM DEVELOPMENT IS EXPECTED. STORM COVERAGE COULD BECOME SCATTERED ACROSS NORTH CENTRAL NEBRASKA AND THERE IS SOME TORNADO RISK IN ADDITION TO WIND DAMAGE AND LARGE HAIL. STORM DEVELOPMENT COULD COMMENCE DURING THE AFTERNOON ACROSS NORTHWESTERN NEBRASKA AND SPREAD SOUTHEAST IN THE EVENING. MOSTLY ISOLATED THUNDERSTORM COVERAGE IS EXPECTED ON THURSDAY EAST OF VALENTINE AND BROKEN BOW. A FEW STRONG OR ISOLATED SEVERE STORMS COULD FORM. THE RISK IS LARGE HAIL AND WIND DAMAGE. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH MONDAY AND MOSTLY ISOLATED STORM COVERAGE IS EXPECTED. THE RISK OF SEVERE WEATHER IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Jul 5, 5:43 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM MDT TUE JUL 5 2016
NEZ022-035-056-057-052330-
GARDEN-KEITH-DEUEL-ARTHUR-
443 PM MDT TUE JUL 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ARTHUR...
SOUTHEASTERN GARDEN...EASTERN DEUEL...WESTERN KEITH AND NORTHWESTERN
PERKINS COUNTIES...
AT 442 PM MDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF OSHKOSH TO NEAR JULESBURG...AND
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OSHKOSH...BIG SPRINGS...BRULE...LEWELLEN...BARTON...LEMOYNE...
INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...BELMAR...
GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...
CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...
ASH HOLLOW STATE HISTORICAL PARK...LAKE VIEW CAMPGROUND...
BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...
OTTER CREEK CAMPGROUND...WINDLASS HILL...RUTHON...
EAGLE GULCH CAMPGROUND AND MEGEATH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 132.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 93 AND 121.
IF YOU ARE ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 4156 10235 4156 10180 4100 10180 4100 10195
4101 10205 4100 10235
TIME...MOT...LOC 2242Z 267DEG 25KT 4150 10227 4105 10226
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:17 PM CDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Jul 5, 7:21 PM CDT | Special Weather Statement | LBF | Hayes | 39 min |
| Jul 5, 8:07 PM CDT | Special Weather Statement | LBF | Grant | 38 min |
| Jul 5, 9:32 PM CDT | Special Weather Statement | LBF | McPherson | 43 min |
| Jul 6, 4:07 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 38 min |
| Jul 6, 4:17 PM CDT | Tornado Warning | LBF | Sheridan | 43 min |
| Jul 6, 4:35 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 25 min |
| Jul 6, 4:40 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 35 min |
| Jul 6, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 31 min |
| Jul 6, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 31 min |
| Jul 6, 5:04 PM CDT | Tornado Warning | LBF | Sheridan | 26 min |
| Jul 6, 5:26 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 34 min |
| Jul 6, 5:29 PM CDT | Tornado Warning | LBF | Sheridan | 31 min |
| Jul 6, 5:31 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 29 min |
| Jul 6, 5:43 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 32 min |
| Jul 6, 5:57 PM CDT | Tornado Warning | LBF | Grant, Sheridan | 33 min |
| Jul 6, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 29 min |
| Jul 6, 6:04 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jul 6, 6:16 PM CDT | Tornado Warning | LBF | Cherry | 29 min |
| Jul 6, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 27 min |
| Jul 6, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 36 min |
| Jul 6, 6:43 PM CDT | Tornado Warning | LBF | Cherry | 32 min |
| Jul 6, 6:47 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.